MAUDE Adverse Event Report: COOK INC BEACON TIP AUROUS CENTIMETER VESSEL SIZING CATHETER; GBZ CATHETER, CHOLANGIOGRAPHY

COOK INC BEACON TIP AUROUS CENTIMETER VESSEL SIZING CATHETER; GBZ CATHETER, CHOLANGIOGRAPHY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This investigation is currently under investigation.
 
Event or Problem Description
The physician of interventional radiology did a procedure on (b)(6) 2016 using cook product: g31215 (lot# 6029577), catheter, sizing 5fr, 70cm.035 (pig csc 20 radiopaque).While removing the item from the patient, the pigtail began to break up and consequently the patient was sent to the operating room for final retrieval of the part/pieces.Ultimate patient outcome is currently unknown as this information was not provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation - a review of complaint history, device record history, instructions for use (ifu), quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "due to thinwall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." also, "if resistance is encountered during manipulation, stop and determine the cause before proceeding any further." the manufacturing record for this lot was reviewed, and nothing of note was observed.It should be noted that there are no other complaints of any nature associated with this lot.The visual examination reported the catheter separated into at least 3 sections.Only the most proximal and distal portions of the device were returned.The proximal portion of the device is stretched and elongated in appearance with the shaft measuring approximately 88.5cm in length.A portion of the device is longitudinally separated beginning at approximately 80cm distal of the hub with complete separation at 88.5cm.The shaft of the distal portion of the device measures approximately 6.5 cm in length.There are no apparent signs of elongation on this portion of the device.Spacing between the most proximal 3 marker bands is 1 cm.Spacing between the 3rd and 4th marker band is 0.5 cm.At the 4th marker band there are 6 marker bands directly adjacent to one another.These marker bands appear to be clamped down, presumably by the physician.Based on the information provided and the results of our investigation, the most likely cause for this failure mode is that the product experienced excessive force, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the risk assessment (ra) no further action is required.
 
Event or Problem Description
The physician of interventional radiology did a procedure on (b)(6) 2016 using a cook beacon tip vessel sizing catheter.While removing the device from the patient, the pigtail began to break up (separate).Consequently, the patient was sent to the operating room for final retrieval of the part/pieces.No additional information was provided regarding patient outcome.

Brand Name
BEACON TIP AUROUS CENTIMETER VESSEL SIZING CATHETER
Common Device Name
GBZ CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5584896
Report Number1820334-2016-00234
Device Sequence Number19006735
Product Code GBZ
UDI-Device Identifier00827002312159
UDI-Public(01)00827002312159(17)180728(10)6029577
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNR5.0-35-70-P-10S-PIG-CSC-20
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/16/2016
Device Age9 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2016
Supplement Report FDA Received Date08/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;